FAQFAQ   SearchSearch   MemberlistMemberlist   UsergroupsUsergroups 
 ProfileProfile   PreferencesPreferences   Log in to check your private messagesLog in to check your private messages   Log inLog in 
Forum index » Medicine forums » cardiology
Zetia side effects??
Post new topic   Reply to topic Page 1 of 1 [5 Posts] View previous topic :: View next topic
Author Message
Bob
medicine forum beginner


Joined: 05 Mar 2006
Posts: 27

PostPosted: Thu May 18, 2006 12:09 am    Post subject: Zetia side effects?? Reply with quote

Zetia side effects are broken down into 2 categories: "Check with your
doctor if.... " and "Contact your doctor immediately if ....". Under
the "immediately" category is the symptom "if you have a pale stool".
My question: What medical condition would cause a pale stool? I know
red or black may indicate blood in the stool, but pale/white? And what
is the definition of "pale"? Light tan? White?

Bob S.
Back to top
Andrew B. Chung, MD/PhD
medicine forum Guru


Joined: 25 Mar 2005
Posts: 8540

PostPosted: Thu May 18, 2006 5:45 am    Post subject: Re: Zetia side effects?? Reply with quote

Bob wrote:
Quote:
Zetia side effects are broken down into 2 categories: "Check with your
doctor if.... " and "Contact your doctor immediately if ....". Under
the "immediately" category is the symptom "if you have a pale stool".
My question: What medical condition would cause a pale stool?

Cholestasis

Quote:
I know
red or black may indicate blood in the stool, but pale/white?

Yes.

Quote:
And what
is the definition of "pale"? Light tan? White?

Essentially white.

Hope this information helps you.

Prayerfully in Christ's amazing love,

Andrew
http://tinyurl.com/mpuzr
Back to top
bae@cs.toronto.no-uce.edu
medicine forum beginner


Joined: 11 Sep 2005
Posts: 27

PostPosted: Thu May 18, 2006 12:04 pm    Post subject: Re: Zetia side effects?? Reply with quote

In article <1147931115.232867.181940@y43g2000cwc.googlegroups.com>,
Andrew B. Chung, MD/PhD <andrew@heartmdphd.com> wrote:
Quote:
Bob wrote:
Zetia side effects are broken down into 2 categories: "Check with your
doctor if.... " and "Contact your doctor immediately if ....". Under
the "immediately" category is the symptom "if you have a pale stool".
My question: What medical condition would cause a pale stool?

Cholestasis

In common English, this means that bile isn't being secreted from the
gall bladder. In this context, it probably means problems with the
liver.

Note that all known or suspected side effects of a drug are usually
listed, even if the incidence is extremely low. While you should be
aware of potentially serious side effects, it's unlikely that you will
actually experience them. So don't refuse to take a needed medication
because of the (often remote) possibility that they may occur.
Back to top
Ignatz's Bricks
medicine forum beginner


Joined: 21 Apr 2006
Posts: 5

PostPosted: Mon May 22, 2006 1:34 am    Post subject: Re: Zetia side effects?? Reply with quote

Bob wrote:
Quote:
Zetia side effects are broken down into 2 categories: "Check with your
doctor if.... " and "Contact your doctor immediately if ....". Under
the "immediately" category is the symptom "if you have a pale stool".
My question: What medical condition would cause a pale stool? I know
red or black may indicate blood in the stool, but pale/white? And what
is the definition of "pale"? Light tan? White?

For me, a whitish stool started in 4 days after I started Zetia, and
alternated with diarrhea and extreme constipation. When I quit Zetia,
my stools went back to normal within a week.

My doctor switched me to Welchol and same thing happened, but this time,
I also turned into a gas generator. (If farting were an Olympic sport,
I'd have been world champion.) The stool problem ceased immediately
when quitting Welchol, but the gas problem took two months to resolve.

The last thing I've tried is Niacin, traditional form, for the last
three months and have just achieved the best cholesterol tests ever for
me, especially on HDL! The only negative was my carbon dioxide jumped
to 33 (range 19-32). Any ideas on that one? I'll ask my doctor when I
see him in two weeks.

What is rather aggravating here, is that Niacin is the least expensive
of the medicines I've tried and it seems to work the best and without
any problems and yet it was the last one my doctor tried.
Back to top
Andrew B. Chung, MD/PhD
medicine forum Guru


Joined: 25 Mar 2005
Posts: 8540

PostPosted: Mon May 22, 2006 3:01 am    Post subject: Re: Zetia side effects?? Reply with quote

Ignatz's Bricks wrote:
Quote:
Bob wrote:
Zetia side effects are broken down into 2 categories: "Check with your
doctor if.... " and "Contact your doctor immediately if ....". Under
the "immediately" category is the symptom "if you have a pale stool".
My question: What medical condition would cause a pale stool? I know
red or black may indicate blood in the stool, but pale/white? And what
is the definition of "pale"? Light tan? White?

For me, a whitish stool started in 4 days after I started Zetia, and
alternated with diarrhea and extreme constipation. When I quit Zetia,
my stools went back to normal within a week.

My doctor switched me to Welchol and same thing happened, but this time,
I also turned into a gas generator. (If farting were an Olympic sport,
I'd have been world champion.) The stool problem ceased immediately
when quitting Welchol, but the gas problem took two months to resolve.

The last thing I've tried is Niacin, traditional form, for the last
three months and have just achieved the best cholesterol tests ever for
me, especially on HDL! The only negative was my carbon dioxide jumped
to 33 (range 19-32). Any ideas on that one?

Could be from contraction alkalosis if you have had increased
insensible water loss from a lot of the flushing side effect. If so,
should be ameloriated by increasing your water intake.

Prayerfully in Christ's amazing love,

Andrew
http://tinyurl.com/jjl29
Back to top
Google

Back to top
Display posts from previous:   
Post new topic   Reply to topic Page 1 of 1 [5 Posts] View previous topic :: View next topic
The time now is Tue Dec 18, 2018 7:04 pm | All times are GMT
Forum index » Medicine forums » cardiology
Jump to:  

Similar Topics
Topic Author Forum Replies Last Post
No new posts Congressman's widow sues Pfizer over Lipitor effects Sharon Hope cardiology 1 Wed Jul 19, 2006 2:27 am
No new posts Why is JAMA hiding statin adverse effects? Sharon Hope cardiology 7 Sun Jul 09, 2006 5:29 pm
No new posts Phytates effects Davide nutrition 5 Sat Jul 08, 2006 7:17 pm
No new posts The Other Side of Soy TC nutrition 1 Wed Jun 28, 2006 6:03 pm
No new posts Adverse Health Effects From Amagams: PEER-REVIEWED STUDY BreastImplantAwareness.or dentistry 2 Sun Jun 18, 2006 10:01 pm

Copyright © 2004-2005 DeniX Solutions SRL
Other DeniX Solutions sites: email marketing campaigns , electronics forum, Science forum, Unix/Linux blog, Unix/Linux documentation, Unix/Linux forums


Powered by phpBB © 2001, 2005 phpBB Group
[ Time: 0.0148s ][ Queries: 16 (0.0023s) ][ GZIP on - Debug on ]